Alert archive / Indiana / Small Craft Advisories in 2011
Small Craft Advisory 82, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Dec 26, 2011, 7:55 PM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Dec 26, 2011, 7:55 PM EST (00:55 UTC)
- Expired
- Dec 27, 2011, 1:00 PM EST
- In force
- 17 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
583 WHUS73 KIWX 270055 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 755 PM EST MON DEC 26 2011 LMZ046-270900- /O.NEW.KIWX.SC.Y.0082.111227T0055Z-111227T2000Z/ /O.CAN.KIWX.SC.Y.0081.111227T2000Z-111228T2200Z/ /O.NEW.KIWX.GL.A.0012.111227T2000Z-111228T1000Z/ MICHIGAN CITY IN TO NEW BUFFALO MI- 755 PM EST MON DEC 26 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 3 PM EST TUESDAY. A GALE WATCH HAS ALSO BEEN ISSUED. THIS GALE WATCH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. * WINDS: SOUTHWEST 10 TO 20 KNOTS TONIGHT WITH GUSTS TO 25 KNOTS OVERNIGHT. VEERING NORTHWEST 15 TO 25 KNOTS TUESDAY AFTERNOON WITH GUSTS TO 35 KNOT GALES TUESDAY AFTERNOON AND NIGHT. * WAVES: 2 TO 4 FEET BUILDING TO 5 TO 8 FEET TUESDAY AFTERNOON...THEN TO 10 TO 14 FEET TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LMZ043-270900- /O.EXT.KIWX.SC.Y.0081.000000T0000Z-111227T2000Z/ /O.NEW.KIWX.GL.A.0012.111227T2000Z-111228T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI- 755 PM EST MON DEC 26 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM EST TUESDAY... ...GALE WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 3 PM EST TUESDAY. * WINDS: SOUTHWEST 10 TO 20 KNOTS TONIGHT WITH GUSTS TO 25 KNOTS OVERNIGHT. VEERING NORTHWEST TO 30 KNOTS TUESDAY AFTERNOON WITH GUSTS TO 35 TO 40 KNOT GALES TUESDAY AFTERNOON AND NIGHT. * WAVES: 3 TO 5 FEET BUILDING TO 5 TO 8 FEET TUESDAY AFTERNOON...THEN TO 10 TO 14 FEET TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
3 follow-up statements
364 WHUS73 KIWX 270341 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1041 PM EST MON DEC 26 2011 LMZ043-271145- /O.CON.KIWX.SC.Y.0081.000000T0000Z-111227T2000Z/ /O.CON.KIWX.GL.A.0012.111227T2000Z-111228T1000Z/ NEW BUFFALO MI TO ST JOSEPH MI- 1041 PM EST MON DEC 26 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST TUESDAY. A GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. * WINDS: SOUTHWEST 10 TO 20 KNOTS TONIGHT WITH GUSTS TO 25 KNOTS OVERNIGHT. VEERING NORTHWEST TO 30 KNOTS TUESDAY AFTERNOON WITH GUSTS TO 35 TO 40 KNOT GALES TUESDAY AFTERNOON AND NIGHT. * WAVES: 3 TO 5 FEET BUILDING TO 5 TO 8 FEET TUESDAY AFTERNOON... THEN TO 10 TO 14 FEET TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ LMZ046-271145- /O.CON.KIWX.SC.Y.0082.000000T0000Z-111227T2000Z/ /O.CON.KIWX.GL.A.0012.111227T2000Z-111228T1000Z/ MICHIGAN CITY IN TO NEW BUFFALO MI- 1041 PM EST MON DEC 26 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST TUESDAY... ...GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST TUESDAY. A GALE WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH LATE TUESDAY NIGHT. * WINDS: SOUTHWEST 10 TO 20 KNOTS TONIGHT WITH GUSTS TO 25 KNOTS OVERNIGHT. VEERING NORTHWEST 20 TO 25 KNOTS TUESDAY AFTERNOON WITH GUSTS TO 35 KNOT GALES TUESDAY AFTERNOON AND NIGHT. * WAVES: 2 TO 4 FEET BUILDING TO 5 TO 8 FEET TUESDAY AFTERNOON... THEN TO 10 TO 14 FEET TUESDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
508 WHUS73 KIWX 271014 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 514 AM EST TUE DEC 27 2011 LMZ043-271815- /O.EXT.KIWX.SC.Y.0081.000000T0000Z-111227T1800Z/ /O.UPG.KIWX.GL.A.0012.111227T2000Z-111228T1000Z/ /O.NEW.KIWX.GL.W.0039.111227T1800Z-111228T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI- 514 AM EST TUE DEC 27 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM EST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST TO 15 KNOTS...VEERING WEST TO 20 KNOTS BY LATE MORNING...THEN VEERING NORTHWEST AND INCREASING TO 30 KNOTS THIS AFTERNOON...WITH GUSTS TO 40 KNOT GALES. NORTH WINDS TO 30 KNOTS TONIGHT WITH GUSTS TO 40 KNOT GALES EARLY. NORTHWEST WINDS QUICKLY SUBSIDING TO LESS THAN 25 KNOTS BY DAYBREAK WEDNESDAY. * WAVES: BUILDING TO 8 TO 12 FEET BY LATE AFTERNOON...12 TO 16 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ046-271815- /O.EXT.KIWX.SC.Y.0082.000000T0000Z-111227T1800Z/ /O.UPG.KIWX.GL.A.0012.111227T2000Z-111228T1000Z/ /O.NEW.KIWX.GL.W.0039.111227T1800Z-111228T0900Z/ MICHIGAN CITY IN TO NEW BUFFALO MI- 514 AM EST TUE DEC 27 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 4 AM EST WEDNESDAY. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHWEST TO 15 KNOTS...VEERING WEST TO 20 KNOTS BY LATE MORNING...THEN VEERING NORTHWEST AND INCREASING TO 30 KNOTS THIS AFTERNOON...WITH GUSTS TO 35 KNOT GALES. NORTHWEST WINDS TO 30 KNOTS TONIGHT WITH GUSTS TO 35 KNOT GALES EARLY. NORTHWEST WINDS QUICKLY SUBSIDING TO LESS THAN 20 KNOTS BY DAYBREAK WEDNESDAY. * WAVES: BUILDING TO 6 TO 10 FEET BY LATE AFTERNOON...12 TO 16 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
613 WHUS73 KIWX 271541 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1041 AM EST TUE DEC 27 2011 LMZ043-272345- /O.CON.KIWX.SC.Y.0081.000000T0000Z-111227T1800Z/ /O.CON.KIWX.GL.W.0039.111227T1800Z-111228T0900Z/ NEW BUFFALO MI TO ST JOSEPH MI- 1041 AM EST TUE DEC 27 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * WINDS: NORTHWEST WINDS INCREASING TO 30 KNOTS...WITH GUSTS TO 40 KNOT GALES. NORTH WINDS TO 30 KNOTS TONIGHT WITH GUSTS TO 40 KNOT GALES EARLY. NORTHWEST WINDS QUICKLY SUBSIDING TO LESS THAN 25 KNOTS BY DAYBREAK WEDNESDAY. * WAVES: BUILDING TO 8 TO 12 FEET BY LATE AFTERNOON...12 TO 16 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LMZ046-272345- /O.CON.KIWX.SC.Y.0082.000000T0000Z-111227T1800Z/ /O.CON.KIWX.GL.W.0039.111227T1800Z-111228T0900Z/ MICHIGAN CITY IN TO NEW BUFFALO MI- 1041 AM EST TUE DEC 27 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON... ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST WEDNESDAY. A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON. * WINDS: NORTHWEST WINDS INCREASING TO 30 KNOTS WITH GUSTS TO 35 KNOT GALES. NORTHWEST WINDS TO 30 KNOTS TONIGHT WITH GUSTS TO 35 KNOT GALES EARLY. NORTHWEST WINDS QUICKLY SUBSIDING TO LESS THAN 20 KNOTS BY DAYBREAK WEDNESDAY. * WAVES: BUILDING TO 6 TO 10 FEET BY LATE AFTERNOON...12 TO 16 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Dec 26, 6:32 PM EST, 1 hour 23 minutes earlier.
Area forecast discussion, Dec 26, 6:32 PM EST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
632 PM EST MON DEC 26 2011
.AVIATION...
LATEST 18Z MODEL GUIDANCE HOLD W/XPCNS FM PRIOR FCST. PCPN RAPIDLY
EXPANDING NEWD OUT OF ERN MO/NRN AR THIS EVENING AS SRN STREAM SW
OVR NE TX BEGINS PHASING W/NRN STREAM TROUGH OVR NRN MN. NWD RTNG
GOMEX MSTR SURGE QUITE EVIDENT PER UPSTREAM RADAR TRENDS AND PER
RECENT UPSWING IN LIGHTNING ARISING WITHIN VIGOROUS CONVN ACRS WRN
MS. TOP DOWN SATURATION WILL OCCUR RAPIDLY BTWN 06-09Z
W/COMMENSURATE RAPID DETERIORATION TO IFR CONDS XPCD AND WHICH SHLD
LAST BTR PART OF TUESDAY. BRIEF RAIN SNOW MIX STILL ANTICIPATED BUT
PRIMARILY A SNOW EVENT W/BURST OF MOD SNOW ON TARGET IN 09Z WEST TO
18Z EAST TIME WINDOW. HRRR AND OTHER HIGHRES GUIDANCE SUGGESTS UP TO
1/2 IN/HR SNOW RATES FOR A TIME TUE MORNING AND MAY NEED TO REACCESS
FCST VSBYS IN LTR ISSUANCES. HWVR GIST OF PRIOR FCST STILL HOLDS.
&&
.SHORT TERM...
POTENT SRN STREAM CIRC OVR N TX THIS AFTN WILL EJECT RAPIDLY E NR
TERM AHD OF STG NRN STREAM SW ALONG THE US/CANADIAN BORDER BFR
LIFTING UP ALG THE WRN APPALACHIANS ON TUE. NEWD TRANSLATION OF UPR
JET STREAK AND RAPID NWD LL MSTR SURGE WILL YIELD A RAPID NEWD
ARCHED ZONE OF PCPN TWD MIDNIGHT ACRS NW ZONES AND PRIOR W-E
ORIENTED TEMPORAL POP SPLIT LOOKS IDEAL.
MOST SIG SHRT TERM CHALLENGE IS TIMING OF CHG OVR LT TONIGHT YET
WHICH AFFECTS END RESULT SNOW ACCUMS MOST. OF CONCERN LIES W/QUICKER
ONSET OF SNOW SEEN IN HIGHRES GUIDANCE AND OF WHICH IS ALSO
CONSIDERABLY WETTER. HWVR 12Z CONSENSUS TRENDS ARE SLOWER PHASING
SYS/S ALOFT WHICH SUGGESTS SLOWER TOP DOWN COOLING AND THUS SLOWER
CHG OVER. REGARDLESS RAIN CHANGING TO SNOW WINDOW WILL BE BRIEF...ON
THE ORDER OF 2-3 HOURS SLANTED W-E BUT ALSO TIMED W/MORE INTENSE
PCPN RATES. STRATEGY FOR THIS AFTN WAS BASED ON A BLENDED MODEL MIX
WEIGHTED SOMEWHAT TWD 12Z HIGHRES NOD AS FOR QPF. NET RESULT CHANGED
LTL FM 00Z GRIDS W/SIMILAR SNOW TOTALS AS MORE MEANINGFUL
INFORMATION WILL BE GLEANED THROUGH THIS EVENING AS UPSTREAM PCPN
SHIELD DVLPS AND ADVTS NEWD. 18Z GUIDANCE MAY OFFER COMPELLING
ARGUMENTS TO DICTATE A GREATER SNOW GRID AS WELL ESP IN CONTEXT OF
CAA BURST BEHIND INVERTED SFC TROUGH TUE AND A PD OF FOCUSED LK
ENHANCEMENT LOOKS LIKELY ACRS NWRN ZONES W/ADDNL LIGHT ACCUMULATION
LIKELY. OTHERWISE CONTD RAPID EJECTION OF PHASING SYS/S ALOFT XPCD
THROUGH TUE NIGHT UP ACRS NEW ENGLAND. THIS WILL KEEP SC LOCKED IN
BENEATH POST FNTL INVERSION AND WILL STRAY SIGLY WARMER THAN MOS
W/TUE NIGHT MINS.
&&
.LONG TERM...
WEDNESDAY THROUGH MONDAY
A TRANSITION TO PERTURBED FAST WNW FLOW WILL OFFER POOR MODEL
PERFORMANCE IN THE LONG TERM PERIOD...RESULTING IN LOW CONFIDENCE
FORECAST PREDICTIONS. ESP GIVEN A DEVELOPING LARGE DISCONTINUITY
AMONG DETERMINISTIC SOLUTIONS PER EARLY NEXT WEEK. CONSENSUS
BLEND CONTINUED TO LATCH ONTO TWO MORE PROMINENT...BUT LIKELY POORLY
TIMED DISTURBANCES THUR-FRI AND SUN-MON...THUS CONTINUED WX MENTION
OVER A BROAD PERIOD WITH A RAIN/SNOW MENTION OVER MOST OF THE AREA
GIVEN WARM THERMAL FIELDS. PERTURBED FLOW WILL SUPPORT INCREASED
CHANCES FOR PRECIP...BUT SYSTEM TRACK/TIMING/AND STRENGTH ARE FAR
FROM A CERTAINTY. THUS...CONTINUED TO SIDE HEAVY TO
CONTINUITY...RETAINING PREVIOUS PERIOD WX MENTIONS. THE 12Z ECMWF
CONTINUES TO SUPPORT A FAIRLY SIG TROUGH INTO THE MID CONUS BY EARLY
NEXT WEEK GIVEN PROGGED LONGWAVE H5 PHASING OVER THE CANADIAN
PRAIRIE PROVINCES...WHICH COULD SUPPORT A CP OR MODIFIED ARCTIC
AIRMASS INTO THE GREAT LAKES NEXT WEEK. HOWEVER...GIVEN LACK OF SIG
DOWNSTREAM GREENLAND BLOCKING...NOT OVERLY CONVINCED ON THE
INTENSITY AND DURATION SIG CAA INTO THE REGION ATTM.
OVERALL...TEMPS WILL REMAIN ABOVE NORMAL IN THE PERIOD...WITH THE
POTENTIAL LOOMING FOR A SIG WARM UP TOWARD LATE THIS WEEKEND IF A
SIG DEEP LONGWAVE UPPER TROUGH /AS PROGGED IN THE ECMWF/ DEVELOPS.
THIS TROUGH WOULD LIKELY END UP BIASED SLOWER GIVEN BACKSIDE UPPER
JET INDUCED DIGGING...SUPPORTING A DELAY IN CAA UNTIL POSSIBLY
MONDAY.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 6 AM EST
WEDNESDAY FOR LMZ043.
SMALL CRAFT ADVISORY FROM 3 PM TUESDAY TO 6 AM EST WEDNESDAY FOR
LMZ046.
&&
SHORT TERM...T
LONG TERM...JC
AVIATION...THazardous weather outlook, Dec 26, 6:01 PM EST, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NORTHERN INDIANA 601 PM EST MON DEC 26 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-272315- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 601 PM EST MON DEC 26 2011 /501 PM CST MON DEC 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TONIGHT A MIX OF RAIN AND SNOW WILL DEVELOP OVERNIGHT...AND WILL CHANGE TO ALL SNOW FROM WEST TO EAST DURING THE OVERNIGHT HOURS. 1 TO 2 INCHES OF SNOW ACCUMULATION ARE POSSIBLE BY MORNING...ESPECIALLY ACROSS PORTIONS OF NORTH CENTRAL AND NORTHWEST INDIANA. THE CHANGEOVER TO ALL IS SNOW IS EXPECTED TO OCCUR CLOSER TO MORNING ACROSS FAR NORTHEAST INDIANA...NORTHWEST OHIO AND SOUTHEAST LOWER MICHIGAN. THIS MAY CREATE HAZARDOUS TRAVEL CONDITIONS JUST IN TIME FOR THE TUESDAY MORNING COMMUTE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY ACCUMULATING SNOW IS EXPECTED ON TUESDAY...MAINLY IN THE MORNING HOURS. HOWEVER...THE ACCUMULATING SNOW MAY PERSIST INTO THE EARLY TO MID AFTERNOON HOURS ACROSS MAINLY SOUTHEAST LOWER MICHIGAN AND NORTHWEST OHIO. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES WILL BE POSSIBLE. THE GREATEST SNOW ACCUMULATIONS ARE EXPECTED ACROSS NORTHWEST OHIO INTO PORTIONS OF EXTREME NORTHEAST INDIANA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HOWEVER...REPORTS OF SNOW ACCUMULATIONS AND PRECIPITATION TYPES WILL BE APPRECIATED LATE TONIGHT INTO TUESDAY AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-272315- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 601 PM EST MON DEC 26 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TONIGHT CONDITIONS WILL BE HAZARDOUS FOR SMALL CRAFT TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY WINDS AND WAVES WILL LIKELY BE HAZARDOUS FOR SMALL CRAFT TUESDAY INTO WEDNESDAY. SOME GUSTS TO GALE FORCE ARE POSSIBLE TUESDAY AFTERNOON AND TUESDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Dec 26, 2:48 PM EST, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 248 PM EST MON DEC 26 2011 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004- 005-015-016-024-025-271100- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB- STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN- WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD- JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS- FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN... NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT... KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX... NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE... PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW... WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES... SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON... MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO... WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON... OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND... HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON... COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE... BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE... SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER... PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA... FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA... SPENCERVILLE 248 PM EST MON DEC 26 2011 /148 PM CST MON DEC 26 2011/ ...ACCUMULATING SNOW EXPECTED LATE MONDAY NIGHT THROUGH TUESDAY MORNING.... PRECIPITATION WILL OVERSPREAD THE AREA AFTER MIDNIGHT TONIGHT AND CONTINUE THROUGH TUESDAY MORNING AS A PAIR OF UPPER LEVEL DISTURBANCES BEGIN TO MERGE ACROSS THE OHIO RIVER VALLEY. MOISTURE WILL BE DRAWN NORTHWARD IN ADVANCE OF THIS SYSTEM TONIGHT. PRECIPITATION WILL BEGIN AS A BRIEF MIX OF RAIN AND SNOW AFTER MIDNIGHT AND QUICKLY CHANGE OVER TO SNOW. THE HEAVIEST PRECIPITATION IS EXPECTED TO FALL IN THE 4 AM EST TO NOON EST TIME PERIOD...WITH LIGHT SNOW LINGERING INTO TUESDAY AFTERNOON EAST OF INTERSTATE 69 AND DOWNWIND OF LAKE MICHIGAN OVER NORTHWEST INDIANA. DUE TO THE POTENTIAL FOR MIXED PRECIPITATION...EXACT SNOWFALL AMOUNTS REMAIN PROBLEMATIC. HOWEVER...CURRENT INDICATIONS POINT TO 2 TO 4 INCHES OF WET SNOW ACCUMULATION DURING THIS PERIOD. THE TIMING OF THIS SYSTEM IS SUCH THAT THE TUESDAY MORNING COMMUTE WILL BE ADVERSELY AFFECTED WITH SLIPPERY ROAD CONDITIONS LIKELY.
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 26, 7:55 PM EST | Gale Watch | IWX | 9 hr | |
| Dec 27, 5:14 AM EST | Gale Warning | IWX | 22 hr |
Nearby
Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.